MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in a shunt in a vessel.A 6.0 x 20, 40cm mustang balloon catheter was advanced for dilation.However, during 15th inflation at 18 atmospheres for 30 seconds, the balloon ruptured.The inflation was enough to complete the procedure and no patient complications were reported.
 
Additional Manufacturer Narrative
Initial reporter city: (b)(6).Device evaluated by mfr.: the device was returned for analysis.A longitudinal balloon tear starting 5mm proximal of proximal markerband and extending 24mm distally was identified.A visual and microscopic examination of the balloon material identified no issues that could have contributed to the complaint incident.A visual and microscopic examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination identified no kinks or damage to the shaft which may have potentially contributed to the complaint incident.A visual and tactile examination identified no damage to the tip which may have potentially contributed to the complaint incident.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in a shunt in a vessel.A 6.0 x 20, 40cm mustang balloon catheter was advanced for dilation.However, during 15th inflation at 18 atmospheres for 30 seconds, the balloon ruptured.The inflation was enough to complete the procedure and no patient complicatons were reported.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9390442
Report Number2134265-2019-14588
Device Sequence Number3067341
Product Code FGE
UDI-Device Identifier08714729793908
UDI-Public08714729793908
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2022
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0023854606
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2019
Initial Date Received by Manufacturer 11/14/2019
Supplement Date Received by Manufacturer12/13/2019
Initial Report FDA Received Date11/28/2019
Supplement Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1